Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 20, 2011, 6:31 AM CDT for Grenada County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 6:31 AM CDT (11:31 UTC)
- Expired
- Apr 20, 2011, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Grenada County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:30 AM CDT | FLASH FLOOD | Grenada, MS | PORTIONS OF 5 TO 6 RDS ARE UNDER WATER ACROSS THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
507
WGUS54 KJAN 201131
FFWJAN
MSC043-201430-
/O.NEW.KJAN.FF.W.0059.110420T1131Z-110420T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
631 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
* UNTIL 930 AM CDT
* AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR ELLIOTT...OR 10 MILES
SOUTHEAST OF GRENADA...MOVING EAST AT 25 MPH. ADDITIONAL
THUNDERSTORMS ARE ALSO DEVELOPING ACROSS WESTERN GRENADA COUNTY
AND WILL LIKELY MOVE INTO THIS LOCATION. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GORE
SPRINGS AND MISTERTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON ROADS IN AND AROUND THE CITY OF GRENADA...INCLUDING MONROE STREET
AT FAIRGROUND ROAD...VAN DORN BETWEEN COMMERCE AND POPLAR STREETS...
MOUND STREET AT JEFFERSON STREET...PEARL AT LYNCH STREET AND COUNTRY
CLUB ROAD JUST SOUTH OF EAST MONROE STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3389 8976 3388 8976 3387 8951 3369 8950
3368 8951 3368 9013 3380 9012 3382 9010
3381 8999 3383 8998 3383 8994 3390 8992
$$
JC1 follow-up statement
490
WGUS74 KJAN 201250
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CDT WED APR 20 2011
MSC043-201430-
/O.CON.KJAN.FF.W.0059.000000T0000Z-110420T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-
750 AM CDT WED APR 20 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
GRENADA COUNTY...
AT 747 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED PORTIONS OF
SEVERAL ROADS UNDERWATER IN THE CITY OF GRENADA. WHILE THE HEAVIEST
THUNDERSTORMS HAVE MOVED OUT OF THE COUNTY...ADDITIONAL
THUNDERSTORMS MAY DEVELOP AND BRING ANOTHER INCH OF RAIN. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MISTERTON...GORE SPRINGS...BEW SPRINGS...HOLCOMB AND LEFLORE
ADDITIONAL RAINFALL MAY DEVELOP AND MOVE INTO THE WARNED AREA DURING
THE NEXT TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3389 8976 3388 8976 3387 8951 3369 8950
3368 8951 3368 9013 3380 9012 3382 9010
3381 8999 3383 8998 3383 8994 3390 8992
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 4:22 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 20, 4:22 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 422 AM CDT WED APR 20 2011 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...STRONG TO SEVERE THUNDERSTORMS MOVING INTO THE DELTA REGION THIS MORNING IN ASSOCIATION WITH THE APPROACHING SFC FRONT. A BIT MORE OF THE ACTIVITY IS FURTHER TO THE NORTH ACROSS NORTHERN MISSISSIPPI AND UP INTO TENNESSEE AND KENTUCKY....CLOSER TO THE SFC LOW THAT IS MOVING TOWARDS THE EASTERN GREAT LAKES. NORTHERN SECTIONS(GENERALLY THE HWY 82 CORRIDOR AND NORTH) CURRENTLY UNDER A TORNADO WATCH THAT GOES UNTIL 5AM. WHILE THE CONFIDENCE IN HAVING TORNADOES IS LOW THIS MORNING IN THIS AREA...IT IS NOT NON-ZERO GIVEN CURRENT MESOANALYSIS INDICATES 350-400M2/S2 LOW LEVEL SRH AND DECENT WIND SHEAR. HOWEVER...GIVEN SOME DECENT CAPPING OVER THE AREA...THESE STORMS ARE HAVING SOME STRUGGLE REALLY GETTING SEVERE. THE PRIMARY RISK WITH THESE STORMS WILL CONTINUE TO BE LARGE HAIL AND WIND. THESE STORMS WILL CONTINUE TO TREK EAST AND ALSO HAVE ISSUED A SVR THUNDERSTORM WATCH FOR THE LOWNDES COUNTY. MODELS CONTINUE TO BE IN DECENT AGREEMENT THAT THIS FRONT WILL CONTINUE TO PUSH INTO OUR REGION TODAY AND ERODE THE CAP MUCH MORE. AS IT CONTINUES TO PUSH SOUTH TODAY INTO THE FORECAST AREA...IT SHOULD STALL. THERE STILL REMAINS SOME QUESTION AS TO WHERE EXACTLY IT WILL STALL BUT MOST MODELS DO INDICATE THAT IT WILL BE SOMEWHERE BETWEEN THE HWY 82 CORRIDOR AND I-20. THE NAM REALLY BLOWS THE FRONT THROUGH MUCH OF THE CWA AND THIS SEEMS TO BE THE OUTLIER. WITH THE UPPER SUPPORT MOVING OFF THE NORTHEAST AND THE FLOW OVER THE AREA BECOMING MORE SW-ZONAL...DONT FEEL THAT THERE WILL BE ENOUGH PUSH TO BRING THE FRONT THAT FAR SOUTH. AS CONTINUES TO BE THE CASE...THE AIRMASS WILL BE VERY UNSTABLE WITH MORE THAN SUFFICIENT INSTABILITY(MLCAPE 2200-3000J/KG)...STEEP LAPSE RATES(VERTICAL TOTALS 28-30)...AND MID LEVEL FLOW OF AROUND 25-35KTS...EXPECT TO SEE MULTICELL CLUSTERS OF STORMS. THE NORTHERN HALF OF THE AREA WILL HAVE THE BETTER SHEAR WITH 30-40KTS OF DEEP LAYER SHEAR BUT MODELS SHOW IT DROPPING OFF FURTHER TO THE SOUTH(I.E. SOUTH OF I-20). CAPPING SHOULD BE MUCH WEAKER TODAY...ESPECIALLY NORTH OF I-20 AND EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR NEAR THE BOUNDARY ESPECIALLY AS DAYTIME HEATING REALLY CRANKS UP. HOWEVER...STORMS SHOULD BE ONGOING THIS MORNING AS THE FRONT SAGS SOUTH AND THIS HAS BEEN CONSISTENTLY DEPICTED BY MOST RECENT RUNS OF THE HRRR MODEL. THE PRIMARY HAZARDS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. FURTHER TO THE SOUTH OF THE BOUNDARY IT LOOKS LIKE SOME OF THIS REGION WILL REMAIN CAPPED AND MORE ISOLATED STORMS WILL BE POSSIBLE. FURTHER SOUTH OF THE HWY 84 CORRIDOR...LOW CONFIDENCE IN SEEING MUCH IF ANY STORMS AS CAPPING SHOULD INHIBIT STORMS AND SHEAR IS MUCH WEAKER. IN ADDITION...GIVEN AMPLE DEEP MOISTURE OVER THE AREA...AND A STALLED BOUNDARY...THERE IS THE POSSIBILITY FOR REPEATED THUNDERSTORMS AND HEAVY RAINFALL MAY ALSO BE POSSIBLE NORTH OF I-20. RIGHT NOW...IF THINGS CAN SET UP JUST RIGHT WITH REPEATED STORMS...I COULD SEE 2 INCHES OR MORE IN THIS AREA. WILL CONTINUE TO MENTION ALL OF THESE IN THE HWO. HIGH TEMPERATURES SHOULD REACH INTO THE MID AND UPPER 80S FOR LOCATIONS ALONG AND SOUTH OF THE STALLED BOUNDARY AND MAYBE JUST A BIT COOLER BUT STILL INTO THE LOW TO MID 80S ACROSS THE NORTH. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO WEDNESDAY EVENING FOR MOST LOCATIONS AND INTO WEDNESDAY NIGHT ACROSS NORTHERN SECTIONS...BUT MOST SEVERE ACTIVITY SHOULD WANE DURING THE EVENING. BY THURSDAY MORNING INTO THURSDAY AFTERNOON...MUCH OF THE PRECIP WILL REMAIN CONFINED TO THE NORTHERN THIRD OF THE CWA(GENERALLY AROUND HWY 82) AND CHANCES GRADUALLY TAPER OFF FROM NORTH TO SOUTH AS THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT. BY THURSDAY NIGHT...HEIGHTS BEGIN TO RISE OVER THE AREA AGAIN AND DRY CONDITIONS RESUME AS THE MAJORITY OF THE PRECIP MOVES FURTHER UP NORTH INTO THE OHIO VALLEY. /28/ .LONG TERM...FRIDAY THROUGH SUNDAY NIGHT... GLOBAL MODELS ARE IN GENERAL AGREEMENT THAT THE LONGWAVE PATTERN WILL AMPLIFY WITH THE MEAN TROUGH POSITION SETTING UP OVER THE WRN CONUS WHILE THE RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE RIDGE WILL DEFLECT THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM PRECIP CHANCES EACH DAY FROM FRIDAY THROUGH MONDAY. MONDAY THROUGH NEXT WEDNESDAY... THE GLOBAL MODEL CONSENSUS CONTINUES TO SHOW THAT THE PATTERN WILL SHIFT EAST...THUS ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER THE ARKLAMISS. IF THE TROUGH-TO-RIDGE PATTERN SETS UP AS INDICATED BY GUIDANCE...THEN A SIGNIFICANT TSTM/HVY RAIN EVENT COULD DEVELOP DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK. /EC/ && .AVIATION...THUNDERSTORMS AFFECTING THE HWY 82 CORRIDOR THIS MORNING WITH MAIN THREATS BEING HAIL AND GUSTY WINDS. EXPECT THUNDERSTORMS TO CONTINUE TO AFFECT THESE LOCATIONS THIS MORNING AS A COLD FRONT MOVES INTO THE REGION AFTER 12Z. MVFR CONDITIONS DUE TO LOW STRATUS SHOULD END BY 10 AM OR SO WITH SCATTERED SHOWERS AND THUNDERSTORMS GRADUALLY DEVELOPING ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR DURING THE MIDDAY AND AFTERNOON HOURS. SURFACE WINDS WILL AGAIN BE FROM THE SOUTH TO SOUTHWEST...ALTHOUGH NOT AS STRONG AND TENDING TOWARD VARIABILITY UP NORTH ALONG THE HIGHWAY 82 CORRIDOR. STORMS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF...BUT MAY CONTINUE IN THE NORTH. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 68 86 66 / 45 52 29 10 MERIDIAN 88 67 86 64 / 54 56 33 13 VICKSBURG 86 65 85 65 / 38 51 26 9 HATTIESBURG 88 71 88 66 / 11 22 10 9 NATCHEZ 87 68 87 67 / 12 30 10 9 GREENVILLE 81 62 81 67 / 59 70 39 9 GREENWOOD 80 62 82 68 / 60 71 43 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC
Hazardous weather outlook, Apr 20, 5:26 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 526 AM CDT WED APR 20 2011 LAZ015-016-023>026-MSZ047>066-072>074-211030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 526 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND TORRENTIAL DOWNPOURS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING IN THE VICINITY OF A STALLED FRONTAL BOUNDARY DRAPED ACROSS THE REGION. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60 MPH. THE RISK OF SEVERE WEATHER SHOULD BE LEAST ALONG AND SOUTH OF HIGHWAY 84. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-MSZ018-019-025>046-211030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 526 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI NORTH OF INTERSTATE TWENTY. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS MORNING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...AS A COLD FRONT APPROACHES FROM THE PLAINS. THE MAIN RISKS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...TORRENTIAL DOWNPOURS IN SOME AFFECTED AREAS COULD RESULT IN PONDING OF WATER ISSUES. THE COLD FRONT WILL MOVE INTO THE REGION AND STALL THIS MORNING...WHICH WILL SET THE STAGE FOR A RISK OF SCATTERED STRONG TO SEVERE THUNDERSTORMS IN ALL AREAS ALONG AND NORTH OF INTERSTATE TWENTY THIS AFTERNOON INTO THIS EVENING. THE MAIN RISK WILL ONCE AGAIN BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. THERE WILL ALSO BE THE CONCERN OF TORRENTIAL DOWNPOURS...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR IN MISSISSIPPI WHERE FLASH FLOODING WILL BE POSSIBLE IN AT LEAST ISOLATED LOCATIONS. IN THESE LATTER AREAS TOTAL RAINFALL AMOUNTS BY EARLY THURSDAY MAY REACH OR EXCEED 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY INTO THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Special weather statement, Apr 20, 2:27 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 AM CDT WED APR 20 2011
ARZ075-MSZ018-019-200755-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-
227 AM CDT WED APR 20 2011
...STRONG THUNDERSTORMS MOVING ACROSS BOLIVAR COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF SCOTT AT 227 AM
CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND EXTREME NORTH
CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3373 9062 3354 9123 3357 9124 3360 9116
3364 9116 3369 9122 3372 9121 3372 9116
3367 9109 3368 9104 3371 9105 3372 9114
3377 9114 3379 9107 3377 9100 3379 9099
3382 9102 3393 9073
TIME...MOT...LOC 0727Z 247DEG 40KT 3366 9116
OLBSpecial weather statement, Apr 20, 2:38 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT WED APR 20 2011
MSZ019-025-026-200805-
SUNFLOWER MS-GRENADA MS-LEFLORE MS-
238 AM CDT WED APR 20 2011
...STRONG THUNDERSTORMS MOVING INTO SUNFLOWER...LEFLORE AND GRENADA
COUNTIES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF DREW AT 237 AM CDT...
MOVING EAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LEFLORE...SOUTHWESTERN GRENADA AND NORTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3382 9044 3381 9018 3378 9016 3376 9019
3375 9028 3373 9030 3370 9028 3374 9024
3373 9014 3381 9012 3381 8999 3369 9001
3360 9072 3362 9072 3362 9066 3393 9065
3397 9044
TIME...MOT...LOC 0737Z 259DEG 51KT 3384 9059
OLBSpecial weather statement, Apr 20, 4:10 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CDT WED APR 20 2011
MSZ029-030-200940-
CLAY MS-WEBSTER MS-
410 AM CDT WED APR 20 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 15 MILES NORTH OF PALA ALTO TO 3 MILES
NORTHWEST OF MONTPELIER AT 410 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS LINE OF STORMS COULD EASILY
INTENSIFY AND BECOME SEVERE AT ANY TIME.
PEOPLE IN EXTREME EAST CENTRAL WEBSTER AND CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3357 8861 3364 8902 3373 8901 3376 8898
3376 8893 3381 8893 3382 8892 3382 8872
3381 8871 3369 8871 3369 8850
TIME...MOT...LOC 0910Z 280DEG 41KT 3389 8876 3375 8897Local storm report, Apr 20, 5:04 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM HAIL GRENADA 33.78N 89.81W
04/20/2011 E1.00 INCH GRENADA MS LAW ENFORCEMENT
0502 AM LIGHTNING DUCK HILL 33.63N 89.71W
04/20/2011 MONTGOMERY MS EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE AND THE HOUSE IS NOW ON FIRE.
&&
JCULINLocal storm report, Apr 20, 5:24 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM HAIL WAYSIDE 33.27N 91.03W
04/20/2011 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
NICKEL HAIL REPORTED ON HIGHWAY 1 AND HWY 438.
0522 AM HAIL 2 E WAYSIDE 33.27N 91.00W
04/20/2011 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
NICKEL HAIL REPORTED ALONG HIGHWAY 438 BETWEEN WAYSIDE
AND ARCOLA
&&
JCULINSpecial weather statement, Apr 20, 5:47 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 AM CDT WED APR 20 2011
MSZ019-025-035-201115-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
547 AM CDT WED APR 20 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHWEST
OF QUITO TO 6 MILES NORTHWEST OF ISOLA AT 547 AM CDT...MOVING EAST AT
40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS LINE OF STORMS COULD EASILY
INTENSIFY AND BECOME SEVERE AT ANY TIME.
PEOPLE IN NORTHERN HUMPHREYS...SOUTHERN LEFLORE AND SOUTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3350 9017 3337 9026 3338 9032 3334 9028
3332 9030 3332 9032 3329 9032 3321 9037
3321 9069 3325 9073 3328 9073 3328 9077
3353 9071
TIME...MOT...LOC 1047Z 279DEG 34KT 3341 9035 3331 9067
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:24 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 51 min |
| Apr 20, 2:27 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Apr 20, 2:38 AM CDT | Special Weather Statement | JAN | Tallahatchie | 27 min |
| Apr 20, 2:41 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 49 min |
| Apr 20, 3:10 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Apr 20, 4:10 AM CDT | Special Weather Statement | JAN | Clay | 30 min |
| Apr 20, 4:22 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 68 min |
| Apr 20, 4:36 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 54 min |
| Apr 20, 4:52 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Apr 20, 5:25 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 50 min |
| Apr 20, 5:47 AM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Apr 20, 6:05 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower, Washington | 55 min |
| Apr 20, 6:31 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
| Apr 20, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 58 min |
| Apr 20, 7:21 AM CDT | Special Weather Statement | JAN | Winston | 44 min |
| Apr 20, 7:41 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 44 min |
| Apr 20, 7:46 AM CDT | Special Weather Statement | JAN | Noxubee | 44 min |
| Apr 20, 8:08 AM CDT | Flash Flood Warning | JAN | Carroll, Montgomery, Webster | 3 hr |
| Apr 20, 8:37 AM CDT | Flash Flood Warning | JAN | Noxubee, Winston | 113 min |
| Apr 20, 8:52 AM CDT | Special Weather Statement | JAN | Attala | 43 min |
| Apr 20, 9:09 AM CDT | Areal Flood Warning | JAN | Grenada | 6 hr |
| Apr 20, 9:14 AM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Apr 20, 9:22 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 21 more | 31 hr |
| Apr 20, 10:20 AM CDT | Flash Flood Warning | JAN | Noxubee, Winston | 115 min |
| Apr 20, 10:21 AM CDT | Special Weather Statement | JAN | Choctaw, Lowndes, Oktibbeha | 59 min |
| Apr 20, 11:37 AM CDT | River Flood Warning | JAN | Bolivar, Washington | 52 days |
| Apr 20, 11:37 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 58 days |
| Apr 20, 12:19 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Apr 20, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 35 min |
| Apr 20, 12:44 PM CDT | Special Weather Statement | JAN | Carroll, Leflore, Montgomery, Sunflower | 26 min |
| Apr 20, 12:52 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 38 min |
| Apr 20, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 63 min |
| Apr 20, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 42 min |
| Apr 20, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 38 min |
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 61 min |
| Apr 20, 3:12 PM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 33 min |
| Apr 20, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 37 min |
| Apr 20, 3:44 PM CDT | Tornado Warning | JAN | Choctaw, Oktibbeha | 61 min |
| Apr 20, 4:21 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 3 hr |
| Apr 20, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 47 min |
| Apr 20, 4:41 PM CDT | Tornado Warning | JAN | Oktibbeha | 34 min |
| Apr 20, 5:12 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 63 min |
| Apr 20, 5:29 PM CDT | Special Weather Statement | JAN | Carroll | 26 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 51 min |
| Apr 20, 6:06 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery, Webster | 54 min |
| Apr 20, 6:12 PM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Apr 20, 6:12 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 63 min |
| Apr 20, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 44 min |
| Apr 20, 6:25 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Apr 20, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 43 min |
| Apr 20, 6:35 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 115 min |
| Apr 20, 6:40 PM CDT | Special Weather Statement | JAN | Sunflower, Washington | 30 min |
| Apr 20, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 46 min |
| Apr 20, 6:55 PM CDT | Tornado Warning | JAN | Carroll, Montgomery | 65 min |
| Apr 20, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 48 min |
| Apr 20, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.